• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

M V Agitated, refusing meds, CPN wants morphine patches - advice please

mcflod

Registered User
Oct 17, 2012
44
Hi all

Need some advice. My mum is in a NH and has been since January, she settled in really well which we were delighted about. the last 4-5 weeks however she has began pacing the corridors permanently and this last week hasnt taken her meds. she is extremely agitated and they cant get her to sit to eat so i bring her picky food etc and i can get her to drink certain stuff and they can a bit too, shes on fluid and food chart. This is how mum was from aug-dec last year which slowly built up to her not sitting for more than half hour a day. What they are seeing now in the home is what she was like in december before we had to put her into care. Shes now getting very agitiated, aggressive for anything and there is no getting through to her at all. The CPN suggested morphine patches incase shes in pain to see if this is why shes started this back up again,(she has bad varicose veins and used to get bad backs, but she is exhausted looking) i dont think so i think she may be in a bit of pain because of the amount shes walking every day, if she sits for 20 mins a day she is doing well unless i can get her out into the car. Has anyone experienced anything like this? I dont know what to do, she wont taker her tabs or her liquid meds either. Any advice is greatly appreciated. thank you
 

Jessbow

Registered User
Mar 1, 2013
2,989
West Hertfordshire
A pain patch sounds like a good idea- if she is irritated because of pain they should see some change. Hats off to them for suggesting trying.


Morphine may well calm her, by slowing her down, she'd need careful watching. Cant really see another way if she wont take much orally.
presumably she doesn't have a sore bottom, and is in pain when she sits? could she have damage her coccyx? someow
 

mcflod

Registered User
Oct 17, 2012
44
A pain patch sounds like a good idea- if she is irritated because of pain they should see some change. Hats off to them for suggesting trying.


Morphine may well calm her, by slowing her down, she'd need careful watching. Cant really see another way if she wont take much orally.
presumably she doesn't have a sore bottom, and is in pain when she sits? could she have damage her coccyx? someow
Hi Jessbow

no no damage she was like this from aug to dec then when she went into care in jan she still wandered but nothing like she was at home or now they way she is now is how she was in dec it slowly creeped up and got worse at home she would pack about 15 bags a day and id empty and remove and she would fill anything at all the house was a danger to her with stuff packed at the top of the stairs We were very surprised she slowed right down and sat for activities and joined in etc most of the time , with still a wander , but now its manic and armfulls of stuff, shes losing about 1kg a week since the past 5 weeks.

im at wits end with all of it, dont know what to say do to help her
 

MLM

Registered User
Jun 17, 2014
130
Manchester
If she has a history of back issues causing her pain and she won't take her medication then it sounds like it is appropriate to try. If she doesn't improve then they'll at least know that her pacing and agitation isn't due to her being in pain and they can consider if there might be something else that is less obvious.


Sent from my iPhone using Talking Point
 

mcflod

Registered User
Oct 17, 2012
44
If she has a history of back issues causing her pain and she won't take her medication then it sounds like it is appropriate to try. If she doesn't improve then they'll at least know that her pacing and agitation isn't due to her being in pain and they can consider if there might be something else that is less obvious.


Sent from my iPhone using Talking Point
Hi thank you for your reply. they have decided to change her meds to a patch and going to try oral paracetamol to see if that helps. Fingers crossed something works soon